How do lifestyle factors and exposure to environmental substances affect our cancer risk?
by dmtfarms on Fri Jan 09, 2009 12:00 AM
Thanks for the info. I am 5 months from my last chemo treatment (Taxol) and I have soreness in my back all the time. I have a hard time getting up and down and am very tried all the time. I have never missed my alarm clock going off in the morning until the past 2 months since I am so tired. My history is breast cancer diagnosis in March Chemo started in April a/c for 4 dosages every two weeks and taxol for 4 dosages every two weeks ending in July Bone scans---bone biopsys for hot spots found Surgery in August lumpectomy, axillary node dissection, and removal of both ovaries and tubes Waited 4 weeks and started radiaction for 36 treatments daily I am 48 years old No history of family cancers I need and want to feel like I did before. Don't anyone get me wrong I am glad I no longer have cancer (I hope and pray) but will I every feel normal?
by betteanne on Mon Jan 26, 2009 12:00 AM
by Lomo1 on Mon Jan 26, 2009 12:00 AM
I am so glad I read this post! I have been thinking I am losing my mind -
I am 39 years old and I have adenocarcinoma of unknown primary origin and had 10 treatments of carboplatin and taxol. I am on a "rest" right now from chemo and had my last treatment of just taxol in September of 2008. I keep thinking I should be feeling better by now and more normal - but everyday I have extreme pain in my joints and my back hurts so bad I just want to go to bed. I tire easily and have very little energy.
I have told my doctor this on each visit and he honestly looks at me like I am making it up.
I hate that others have the same problems but am somewhat releaved to know that the pain and fatigue is most likely from the taxol. If my doctor was informed enough he could have told me this and I could have stopped worrying that this was another sign of cancer.
Thanks for your message. I learned that I had to be persistent with my doctor in order to get medication to control the pain. They started me off with tylenol 1 then 2 then 3....it was so stupid. I finally have some low dose morphine that I use when the pain gets really bad. I dont know what is worse...the cancer or the cures!!
by paula_r_1 on Thu Jan 29, 2009 12:00 AM
On 5/23/2005 Marthaf wrote:I had taxol (4 treatments)for breast cancer in the summer of l999. To date, I'm having lots of pain in my legs and get tired quickly when walking. I never had this problem before the treatments. The drs tell me it is not from Taxol but I disagree with them. I've been on many different meds for it and none have really taken care of the pain. I regret doing that chemo. I had the a/c kind first.
by faithful1221 on Sun Mar 22, 2009 12:00 AM
by jacking55 on Tue Aug 31, 2010 11:48 PM
On Feb 01, 2005 12:00 AM Noa_Gidon wrote: Thank you all for your responses.
It seems we only have to wait few months in order to feel better. Has anyone taken Glutamin or B6 vitamin tand felt an improvement in the legs condition?
On Feb 01, 2005 12:00 AM Noa_Gidon wrote:
My wife has taken B6 and Glutamin for the neuropathy and muscle pain. She only has minor pain and tingling.
by handsnfeetnumb on Sun Feb 19, 2012 03:17 AM
I had Taxol and Carboplantin # times 21 days apart. I can bareley use my hands and my feet feel like they have wooden pieces attached under my toes. My doc did say it was the taxil but nothing offered to help it I take 500 mg vicodin but that doe not help this awful pain . I will havw surgery in a few days but feel beat up. How does one get them selves in standing position. I have arthritus in my knees and this pain settled in them but not the numbness. No one offers a solution. I asked my doc if I could do accupuncture. She said Ypu know, No ones ever mentioned that to me. I will try it after surgery. She said She will give me a sister drug to Taxil that isnt thought to leave one with this numbness. I hope this isnt permanent but seem to have gotten worse 4 weeks after the 3rd chemo treatment. What Pain Meds are you given? Vicodin doent work even taking 1000 mg every 4 hours. I' so tired of pain. Very Hard to type as well. I was not told about this numbness before the taxol. Do we have a Choice. I guess not!
by handsnfeetnumb on Sun Feb 19, 2012 03:27 AM
You are so right about worrying that the cancer is dwelling in new places. I do have back and and neck pain as well. All this is very under rated by the doctors I guess after reading all your posts. It's bad enough to have this freaking disease. We have to be even more terrified of what does all this new pin mean. I am out of my mind and my mom age 87 probably dying. I am very anemic and she has open mursa in her leg. She does not know I have caNCER. How can I worry her on her death bed! I am very miserable
by missyanne70 on Wed Jul 04, 2012 07:40 AM
Taxol/Carbo recepient here. I felt like a stroke victim from the pain, pins&needles, numbness, etc. I was barely able to walk, and some days couldn't walk. I take B6 and B12 for the neuropathy and Magnesium for the hand, feet and leg cramps. I am now able to walk and live a life (somewhat ... but that's another issue due to radiation bowel).
handsnfeetnumb: I'm sorry you are having to go through all this at once. I'll pray for you.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Did you or your loved one seek a second opinion before starting cancer treatment?
No, but we got a second opinion after we started treatment
We care about your feedback. Let us know how we can improve your CancerCompass experience.